After propranolol what does skin look like? - Vascular Birthmarks Foundation Forum
  Vascular Birthmarks Foundation Hemangiomas  |  Port Wine Stains  |  Vascular Malformations  
VBF logo

1994 - 2014
Celebrating 20 years with
75,000 networked into treatment

Dr. Linda Rozell-Shannon, PhD President and Founder

   VBF 20th Anniversary Gala Friday, October 10, 2014 in New York City

VBF 2014 Annual Conference Saturday, October 11, 2014 in New York City

Donate to VBF    Shop VBF Products

Go Back   Vascular Birthmarks Foundation Forum > Hemangioma Help > Help and Resources for Hemangiomas

Reply
 
Thread Tools Display Modes
  #1  
Old 03-25-2011, 03:42 PM
siobhan siobhan is offline
Junior Member
 
Join Date: Oct 2010
Posts: 26
Default After propranolol what does skin look like?

My daughter has been on propranolol for 5 months. We are starting to wean her off and sometimes the skin although still pink looks flat and other times it looks a little puffy. I notice it most when she raises her eyebrows or wrinkles her forehead. H is on the forehead above the eyebrow. Not sure if this is just because the skin stretched out from the growth of the H or if it's a sign of rebound growth. Anyone have any experience with this after H is gone either from propranolol use or from involution?

Thanks!!
Reply With Quote
  #2  
Old 03-26-2011, 12:40 AM
missy missy is offline
Administrator
 
Join Date: Apr 2006
Posts: 1,729
Default

I have heard a couple of stories about rebound growth BUT every one that I've heard has been much more drastic than that. More quick. How often is it puffy? Is it when she cries or her temperature changes?

Are you pleased with the results otherwise? And, how've you been? I can't remember seeing you in a few months (but that might just be me not paying good attention!).

Missy
Reply With Quote
  #3  
Old 03-26-2011, 02:25 AM
momof3inpa2009 momof3inpa2009 is offline
Senior Member
 
Join Date: Dec 2009
Location: PA USA
Posts: 112
Default

Same thing here. My daughter's is on her left eyebrow and it gets puffy from time to time.....In fact she was completely weaned off of propanolol for about a week and her H got a bit puffy and we were worried it was growing again so the doctor had us put her back on 1 dose a day unless we want to do 2. It will depend on how it looks but I think the puffiness is normal. I am like you I'm not sure if it's the skin stretching or re growth. I watched my daughters for a couple of days and I thought it was getting larger but wondered if it was just extra skin. Finally after almost a week I called her doctor and he said to put her back on one or two doses -whatever I felt necessary. She was down to one dose before we weaned her completely off so she seemed fine on one dose so I just put her back on that. But when she does her little 'face krinkle' I notice it more. Not sure. Just wanted to let you know we are seeing the same thing here.
__________________
Deep hemangioma on left eyebrow towards nose
Started propanolol Feb. 11th, 2010
Off of propanolol aprox. June 2011
Takes 3 doses per day at 1.3ml
2nd Weaning of prop. not a success back on it March 22. Only one dose of 1.3ml now- 19 months old Did Timolol gel for awhile, stopped, & back on - 4 years old. Off of Timolol -doesn't seem to be doing anything. Surgery was a success!!! April 2014
http://lexihemangiomapropanolol.blog...roduction.html
Reply With Quote
  #4  
Old 03-27-2011, 12:31 AM
siobhan siobhan is offline
Junior Member
 
Join Date: Oct 2010
Posts: 26
Default

It seems puffy to me only when she wrinkles her forehead otherwise it is flat. I am beyond thrilled with the results. We are using the topical timolol in the evening and are back to giving 1ml of propranolol in the morning. Will go back to see Dr Blei in a month and go from there.
momof3inpa, I am also worried about regrowth but perhaps the puffiness is normal when H is on forehead because the skin moves with facial expressions etc whereas not necessarily when H is in other areas of the body. We go back to dr in a few weeks and hopefully will find out then. My daughter is 7 months so we could still be in the growth stage.
Missy, we are doing great thanks for asking. Have been so busy the last few months with non-related things like trying to establish a nap schedule. So far hasn't worked!!
Reply With Quote
  #5  
Old 03-27-2011, 01:14 PM
missy missy is offline
Administrator
 
Join Date: Apr 2006
Posts: 1,729
Default

LOL I wish I had a nap schedule. Oh wait.
Reply With Quote
  #6  
Old 03-29-2011, 05:25 PM
phoenixihc phoenixihc is offline
Junior Member
 
Join Date: Nov 2010
Posts: 17
Default

Hi Siobhan. Yep, momof3inpa and I were just discussing this the other day how we wonder whether the H's are coming back or if it's just our imagination. My daughter who's 18 months is also in the process of weaning off. So far so good but we're only 1/2 way through the weaning. Time will tell
Reply With Quote
  #7  
Old 04-29-2011, 02:16 AM
siobhan siobhan is offline
Junior Member
 
Join Date: Oct 2010
Posts: 26
Default

Hi,

We went to see Dr Blei today and she said to stay on the meds for now. We go back again in 8 weeks. She said Emily's H is being stubborn but not to be discouraged because she is 8 months old and we are technically still in the growth stage. Although it is disappointing and I would love for my baby to be off medication I am so grateful for the progress we have made. So in our case it was not just my imagination. We will probably stop the timolol. The color is more blue than red and the timolol is probably not doing anything for the H.
Missy, as for the napping...we are still not on a schedule but at she is at least sleeping during the day....woo hoo!
Reply With Quote
  #8  
Old 04-29-2011, 12:13 PM
missy missy is offline
Administrator
 
Join Date: Apr 2006
Posts: 1,729
Default

Thank you so much for the update!

Glad to hear Emily is doing well. It would be nice, I know, to be off medication, but it IS temporary, so you can look forward to that. At least you can stop the topical.

Talk to you soon!

Missy
Reply With Quote
  #9  
Old 05-01-2011, 09:46 PM
RsMom RsMom is offline
Junior Member
 
Join Date: Jun 2010
Posts: 27
Default

My daughter just turned 1 and is weaned completely. It was a slow process though because we tried to wean her a little too early and had some rebound. After weaning completely, her hemangioma grew a tiny bit then stopped. It is still there but not growing. At this point, we are just letting it go away on it's own. It is pale pink and the skin appears to be going to normal, although still slightly raised. I would imagine the skin varies depending on the size of the hemangioma and location. Hers was about the size of a big M&M when we started propranolol. It was on the side of her nose. I feel like her nose and skin will probably be back to normal when all is done. If not, thats fine too - those slight differences add character
Reply With Quote
  #10  
Old 05-07-2011, 01:37 PM
burtongrl burtongrl is offline
Junior Member
 
Join Date: Feb 2011
Posts: 4
Default

Hi, I was wondering for the mom who mentioned timolol, was your infant on that alone or with propranolol both? Since my son's hemangioma wasn't huge, I was wanting to just try the timolol, but my pediatric opthamologist suggested both. Only thing is we don't know which one is more effective, he's been on both for a month and the difference is amazing. His was above his eye.
Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump